Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 24, 2011, 2:50 PM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 24, 2011, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:30 PM EDT | TSTM WND DMG | Fort Oglethorpe, GA | ONE TREE AND ONE POWER LINE DOWN. |
| Jun 24, 3:36 PM EDT | HAIL 0.88 | Ringgold, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WWUS82 KFFC 241850
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT FRI JUN 24 2011
GAZ001>005-241930-
250 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES UNTIL 330
PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREGORY TO WILDWOOD...MOVING EAST AT 40
MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES THROUGH 330
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAKEVIEW...MORGANVILLE...WILDWOOD...NEW ENGLAND...GRAYSVILLE...FORT
OGLETHORPE...CHATTANOOGA VALLEY...FAIRVIEW...TENNGA...INDIAN
SPRINGS...CHICKAMAUGA...NOBLE...SALEM...BLUE SPRING AND BEAUMONT.
&&
LAT...LON 3499 8462 3486 8462 3469 8511 3495 8557
3499 8522 3500 8469
TIME...MOT...LOC 1850Z 277DEG 33KT 3499 8477 3498 8510
3493 8537
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 1:52 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 24, 1:52 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 152 PM EDT FRI JUN 24 2011 .PREV DISCUSSION... /ISSUED 948 AM EDT FRI JUN 24 2011/ UPDATE... HAVE TRANSITIONED TO NORTHWEST FLOW ALOFT AND WILL SEE EMBEDDED SHORTWAVES AFFECTING THE CWA THROUGH AT LEAST THE EARLY PART OF THE WEEKEND. SHORTWAVE WILL MOVE INTO NORTHWEST GEORGIA THIS AFTERNOON AND EXPECTING THIS TO BE THE BEST AREA FOR POPS TODAY. WITH SOME LIGHT SHOWERS ALREADY NOTED IN TENNESSEE...INCREASED POPS AFTER 11 AM TO A SLIGHT CHANCE ACROSS THE NORTH. ALSO INCREASED GENERALLY THE SAME AREA TO A CHANCE FOR THE AFTERNOON. LOW CLOUDS ARE HANGING ON THIS MORNING AND UPDATED TO INCREASE CLOUD COVERAGE THIS MORNING BUT DECREASE IT THIS AFTERNOON...SO MOSTLY CLOUDY THIS MORNING SHOULD GIVE WAY TO MOSTLY SUNNY THIS AFTERNOON. 11 PREV DISCUSSION... /ISSUED 733 AM EDT FRI JUN 24 2011/ SHORT TERM /TODAY THROUGH SUNDAY/... CURRENT SATELLITE LOOP SHOWS A LARGE MOISTURE PLUME EXTENDING FROM JUST OFF THE NEW ENGLAND COAST...DOWN INTO THE CENTRAL GULF OF MEXICO...AND ACROSS CENTRAL MEXICO. THIS PLUME IS STRETCHING ACROSS GA BRINGING IN LOW TO MID LEVEL CLOUDS ACROSS THE STATE THIS MORNING. A BROAD UPPER LEVEL TROUGH AFFECTING MOST OF THE EASTERN U.S. WILL SWING EAST AS THE MAIN UPPER LEVEL LOW ROTATES NORTHEASTWARD INTO CANADA. THE UPPER LEVEL FLOW BECOMES A BIT MORE NORTHWESTERLY ALLOWING A SERIES OF WEAK WAVES TO MOVE SE OUT OF THE NORTHERN AND CENTRAL PLAINS THROUGH THE WEEKEND. THE MAIN SHORTWAVE WILL STAY NORTH OF THE AREA THROUGH SUNDAY...BUT CANT RULE OUT SOME DIURNALLY DRIVEN ISOLATED CONVECTING ACROSS THE STATE TODAY AND SATURDAY. EXPECTING TEMPS TO BE A BIT WARMER TODAY...BUT IT WILL DEPEND ON JUST HOW FAST THE LOW CLOUDS CAN BURN OFF AS TO JUST HOW WARM IT WILL GET. THINKING WILL KEEP SOME CLOUDS OVER THE AREA PRETTY MUCH ALL DAY BUT SHOULD START TO SEE THEM THIN SOME BY LATE AFTERNOON. IF THIS HAPPENS COULD SEE TEMPS IN THE UPPER 80S TO LOWER 90S TODAY. MAIN MOISTURE PLUME SHOULD MOVE EAST OF THE AREA SAT ALLOWING CLOUDS TO MOVE EAST OF THE AREA AS WELL. SHOULD SEE TEMPS MAINLY IN THE 90S SAT AND SUN. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UPPER LEVEL NORTHWESTERLY FLOW CONTINUES THROUGH THE BEGINNING OF NEXT WEEK...BUT AN UPPER LEVEL RIDGE BUILDS EAST OUT OF TEXAS AND PUSHES ITS WAY INTO GA MON NIGHT. THIS RIDGE PUSHES THE MAIN AREA OF NW MOISTURE FLOW EAST OF THE STATE. AT THE SAME TIME THE MODELS ARE SHOWING WHAT APPEARS TO BE THE FIRST TROPICAL WAVE DEVELOPING OVER THE YUCATAN PENINSULA TUE AND PUSHING IT WEST INTO THE TX/MX GULF COAST BY THU. BOTH THE GFS AND ECMWF SHOW THIS WAVE DEVELOPING. THEY ARE A BIT DIFFERENT ON TIMING...LOCATION...AND INTENSITY...BUT THEY BOTH SHOW THE UPPER LEVEL RIDGE OVER TX KEEPING THE BEST MOISTURE SOUTH OF OUR AREA. BOTH GFS/ECMWF ALSO CONTINUE TO SHOW THERE WILL STILL BE ENOUGH MOISTURE AROUND FOR DIURNALLY DRIVEN CONVECTION. WILL CONTINUE WITH LOW CHANCE TO SLIGHT CHANCE POPS THROUGH DAY 7. DAY TIME HIGHS WILL BE MAINLY IN THE 90S THROUGH DAY 7 ALSO. && .AVIATION... 18Z UPDATE... MAIN FORECAST CONCERN THIS PERIOD IS DEVELOPING CONVECTION OVER PORTIONS OF NORTH GEORGIA. CONVECTIVE MODELS SHOWING STORMS HOLDING TOGETHER AND PUSHING INTO ATL TAF SITES BETWEEN 22-00Z. OTHERWISE VFR CONDITIONS ANTICIPATED...WITH WEST TO NORTHWEST WINDS. WIND SPEEDS WILL DIMINISH OVERNIGHT TO NEAR 5KTS... INCREASING ONCE AGAIN TOMORROW AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE IN WINDS...CIGS...VISIBILITIES. MEDIUM CONFIDENCE IN CONVECTION/WEATHER. 12 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 93 69 97 68 / 30 40 40 30 ATLANTA 89 72 94 72 / 40 40 40 30 BLAIRSVILLE 83 64 87 63 / 40 20 40 30 CARTERSVILLE 90 65 93 64 / 40 40 40 30 COLUMBUS 91 72 95 72 / 20 30 40 30 GAINESVILLE 90 70 92 69 / 40 40 40 30 MACON 93 72 95 70 / 20 30 40 30 ROME 89 67 95 66 / 40 40 40 30 PEACHTREE CITY 90 67 94 66 / 30 40 40 30 VIDALIA 91 73 94 73 / 20 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 24, 4:51 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EDT FRI JUN 24 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 451 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL MOVE INTO NORTH GEORGIA LATE THIS AFTERNOON AND THEN REMAIN STATIONARY TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DISCUSSION... DAYTIME HEATING WILL AID IN ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. CAPE VALUES WILL INCREASE TO NEAR 1500 WITH LIFTED INDEX VALUES FALLING TO NEAR -4. WHILE THESE VALUES INDICATE SOME STORMS COULD BE STRONG...SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 24, 1:44 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT FRI JUN 24 2011
GAZ006>008-015-241830-
144 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN UNION...
LUMPKIN...FANNIN AND GILMER COUNTIES UNTIL 230 PM EDT...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM ELLIJAY TO JONES MILL TO BIG FROG
MOUNTAIN...MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS UNION...
LUMPKIN...FANNIN AND GILMER COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE EAST ELLIJAY...ELLIJAY...
MOUNTAINTOWN...HIGDON...COLWELL...JONES MILL...BLUE RIDGE...CHERRY
LOG...ROY...MINERAL BLUFF...PISGAH...LOVING...MORGANTON...MARION AND
HEMP.
&&
LAT...LON 3489 8387 3452 8391 3459 8419 3462 8419
3460 8422 3460 8425 3467 8459 3497 8456
TIME...MOT...LOC 1742Z 280DEG 31KT 3481 8444Special weather statement, Jun 24, 2:04 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT FRI JUN 24 2011
GAZ009-241830-
204 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TOWNS COUNTY UNTIL 230 PM EDT...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TATE CITY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TOWNS
COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PLUM ORCHARD GAP SHELTER...TITUS AND TATE CITY.
&&
LAT...LON 3499 8354 3495 8354 3494 8355 3493 8359
3492 8359 3491 8360 3493 8366 3499 8364
3500 8355
TIME...MOT...LOC 1804Z 287DEG 24KT 3497 8355Special weather statement, Jun 24, 2:30 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT FRI JUN 24 2011
GAZ006-008-009-015-016-241915-
230 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITE...UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES UNTIL 315 PM
EDT...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARGRET...MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHITE...
UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CAMP MERRILL...HAWK
MOUNTAIN SHELTER...JONES CREEK...STOVER CREEK SHELTER...DIAL...
HURST...LOVING...GOOCH MOUNTAIN SHELTER...OWLTOWN...BLAIRSVILLE...
SUCHES AND BLOOD MOUNTAIN SHELTER.
&&
LAT...LON 3493 8358 3488 8365 3482 8365 3480 8367
3477 8363 3475 8362 3465 8365 3454 8362
3464 8421 3466 8423 3467 8424 3494 8422
3500 8378 3499 8358
TIME...MOT...LOC 1829Z 282DEG 31KT 3471 8411Special weather statement, Jun 24, 2:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT FRI JUN 24 2011
GAZ001>005-241930-
250 PM EDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES UNTIL 330
PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREGORY TO WILDWOOD...MOVING EAST AT 40
MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES THROUGH 330
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAKEVIEW...MORGANVILLE...WILDWOOD...NEW ENGLAND...GRAYSVILLE...FORT
OGLETHORPE...CHATTANOOGA VALLEY...FAIRVIEW...TENNGA...INDIAN
SPRINGS...CHICKAMAUGA...NOBLE...SALEM...BLUE SPRING AND BEAUMONT.
&&
LAT...LON 3499 8462 3486 8462 3469 8511 3495 8557
3499 8522 3500 8469
TIME...MOT...LOC 1850Z 277DEG 33KT 3499 8477 3498 8510
3493 8537The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:44 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Lumpkin, Union | 46 min |
| Jun 24, 2:04 PM EDT | Special Weather Statement | FFC | Towns | 26 min |
| Jun 24, 2:30 PM EDT | Special Weather Statement | FFC | Towns, Union, White | 45 min |
| Jun 24, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Lumpkin, White | 41 min |
| Jun 24, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 48 min |
| Jun 24, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 16 min |
| Jun 24, 4:12 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Fannin, Gilmer, Gordon, Murray and 2 more | 48 min |
| Jun 24, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Floyd, Walker | 37 min |
| Jun 24, 4:56 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 34 min |
| Jun 24, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 22 min |
| Jun 24, 5:18 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Pickens | 42 min |
| Jun 24, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Pickens | 50 min |
| Jun 24, 5:28 PM EDT | Special Weather Statement | FFC | Banks | 32 min |
| Jun 24, 5:35 PM EDT | Special Weather Statement | FFC | Hall, White | 25 min |
| Jun 24, 5:56 PM EDT | Special Weather Statement | FFC | Cobb, Paulding, Polk | 49 min |
| Jun 24, 5:59 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| Jun 24, 6:04 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 41 min |
| Jun 24, 6:14 PM EDT | Special Weather Statement | FFC | Oglethorpe | 46 min |
| Jun 24, 6:24 PM EDT | Special Weather Statement | FFC | Fayette | 36 min |
| Jun 24, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 47 min |
| Jun 24, 6:29 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 46 min |
| Jun 24, 6:32 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 43 min |
| Jun 24, 6:35 PM EDT | Special Weather Statement | FFC | Upson | 40 min |
| Jun 24, 6:39 PM EDT | Special Weather Statement | FFC | Madison | 36 min |
| Jun 24, 6:54 PM EDT | Special Weather Statement | FFC | Clayton | 36 min |
| Jun 24, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 16 min |
| Jun 24, 7:05 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry | 40 min |
| Jun 24, 7:21 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Jun 24, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard | 27 min |
| Jun 24, 7:43 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 47 min |
| Jun 24, 7:46 PM EDT | Special Weather Statement | FFC | Taliaferro | 29 min |
| Jun 24, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 51 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.